Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 21, 2026, 2:41 AM MST for Albany County, Carbon County, Wyoming. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 2026, 2:41 AM MST (09:41 UTC)
- Expired
- Jan 21, 2026, 11:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 2:42 AM MST | NON-TSTM WND GST 63 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Jan 21, 3:02 AM MST | NON-TSTM WND GST 59 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Jan 21, 3:12 AM MST | NON-TSTM WND GST 59 | 3 Nw Arlington, WY | WYDOT Sensor at Foote Creek. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS75 KCYS 210941 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 241 AM MST Wed Jan 21 2026 WYZ110-211800- /O.NEW.KCYS.HW.W.0010.260121T0941Z-260121T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 241 AM MST Wed Jan 21 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Trudel
1 follow-up statement
906 WWUS75 KCYS 211731 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1031 AM MST Wed Jan 21 2026 WYZ110-211845- /O.EXP.KCYS.HW.W.0010.000000T0000Z-260121T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1031 AM MST Wed Jan 21 2026 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will be allowed to expire. $$ Fuller
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 20, 10:20 PM MST, 4 hours 21 minutes earlier. Its key messages:
- Multiple cold front are expected to impact the forecast area through the end of the week. Temperature will gradually cool throughout the week, with the strongest shot of cold air expected Friday. Precipitation chances will be minimal with each front.
Area forecast discussion, Jan 20, 10:20 PM MST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1020 PM MST Tue Jan 20 2026 .KEY MESSAGES... - Multiple cold front are expected to impact the forecast area through the end of the week. Temperature will gradually cool throughout the week, with the strongest shot of cold air expected Friday. Precipitation chances will be minimal with each front. && .SHORT TERM /THROUGH THURSDAY/... Issued at 337 PM MST Tue Jan 20 2026 Current observations show the cold front beginning to drop into the northern reaches of the CWA. Observations along US-20 show winds turning out of the north with gradually falling temperatures. The front should continue to make its way south over the next few hours, with it completely through the CWA by this evening. Precipitation looks possible behind the frontal passage. Observations in northern Wyoming do show light radar returns with ASOS stations confirming precipitation. Given the origin of the front, moisture will be minimal, however, lift provided by the front will likely be enough to produce light snow showers. Hi-Res guidance keeps most of the shower activity in Wyoming, but those in Nebraska should not be surprised to see a few flakes fly this evening. Accumulating snow is not expected. Luckily, the effects of this fast moving cold front will only be felt tonight with low temperatures in the teens and single digits. Cold air aloft will quickly be ushered out Wednesday morning with winds turning more westerly. 700 mb temperatures will be in the negative single digits which will lead to highs roughly near-average for most of the CWA. With the more westerly winds and jet energy aloft, Wednesday will be another breezy day, however the threat of high winds will be low. Drier air aloft will also move in leading to mostly sunny skies throughout much of the day. Another cold front will move into the area Wednesday evening, bringing more cloud cover and colder temperatures. High temperatures on Thursday will be much cooler, with highs anywhere from 5 to 15 degrees cooler than Wednesday. Cloud cover will help keep temperatures below average, but luckily winds will be on the light side so apparent temperature should be close to the actual temperature. Once again, precipitation chances will be minimal. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 337 PM MST Tue Jan 20 2026 Chilly days expected to start the long term behind a stout arctic airmass. Overnight temperatures into Friday morning will range between the single digits to negatives, with highs only peaking into the teens, and some low 20's for our western zones. Meanwhile the passing system should bring a shot of snow that currently doesn't look insignificant - probabilities for 0.1 inch or more over 24 hours are at 40-60%, and 1 inch or greater 15-30%. While these probabilities aren't a certainty or spectacularly high, they're higher than most of what we've seen this season, giving hope for at least a little bit of precipitation during our drier than normal winter. Saturday morning will bring another cold morning as lows descend into the low single digits and negatives, thankfully winds will not be breezy saving us from cold weather products for the day. Sub- freezing highs persist through Sunday, with ridging bringing a warming trend back by Monday and bringing us to near to above normal for highs. Some breezy winds are also expected with pressure gradients tightening, primarily on Sunday into Monday, but upper level winds aren't expected to be supportive of stronger gusts and in house guidance struggles to produce probabilities greater than 25% for high wind warnings (58+ mph). Overall while active, chilly, and getting a small chance at some snow, the long term shouldn't be too busy for this time of year. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1020 PM MST Tue Jan 20 2026 VFR conditions will prevail across all terminals for the duration of this TAF period. Winds have subsided; however, this is short lived as winds across all terminals will be picking back up around 16Z Wednesday with westerly gusts to 30 knots. Then sometime after 00Z Thursday, winds will once again diminish to generally less than 10 knots for all terminals. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...CG AVIATION...RZ
Hazardous weather outlook, Jan 20, 3:42 PM MST, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 342 PM MST Tue Jan 20 2026 NEZ002-003-019>021-054-055-095-096-WYZ101>119-212245- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 342 PM MST Tue Jan 20 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Light snow showers possible with a frontal passage this afternoon. Little to no accumulation is expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY - Multiple cold front are expected to impact the forecast area through the end of the week. Temperature will gradually cool throughout the week, with the strongest shot of cold air expected Friday. Precipitation chances will be minimal with each front. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jan 21, 1:03 AM MST, 1 hour 38 minutes before
Special Weather Statement National Weather Service Cheyenne WY 103 AM MST Wed Jan 21 2026 WYZ110-211100- North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 103 AM MST Wed Jan 21 2026 ...BRIEF STRONG GUSTY WINDS THIS MORNING NEAR ARLINGTON... Current observations across far western Albany County and southeast Carbon County show gusty winds between 50 to 60 MPH between mile markers 270 and 280 along Interstate 80. Expect these winds to continue over the next few hours before they diminish slightly towards sunrise. Gusts up to 55 MPH are expected as far west as mile marker 260. Motorists in high profile vehicles are urged to use caution traveling along Interstate 80 this morning. Strong cross winds will be hazardous to light weight and high profile vehicles.
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.